has anyone been on an old anti-depressant called "Tofranil" brand name or "Imipramine" generic? I have been on it for 25 years, and have been told to get a holter monitor and an ekg, to rule out "PAT" and I have no idea what that means. I do have little arrythmias and some times long fast ones, and have been told that this old type on mediciene can cause these kinds of problems. Now I am petrified at the thought of all this. Does anyone have any similar case? I am getting more scared to go do this test worrying what if it is from the med. and what would I do without it, as I am very leary about the newer med's like prozac, paxil, etc. I would like any info. that anyone may have. I am starting to worry alot about this, but did not know where to go to find other people that may know, or have a suggestion as what site I may need to go to. I am not a computor whiz, just know the basics... Thanks for any help.
I don't know anyone with tis but I did get a little information for you and I hope this helps
Paroxysmal atrial tachycardia: Bouts of rapid, regular heart beats originating in the atrium (upper chamber of the heart). Paroxysmal atrial tachycardia (PAT) consists of periods of very rapid and regular heart beats that begin and end abruptly. During the bouts of PAT, the heart rate typically speeds up to 160-to-200 beats per minute.
PAT is due to abnormalities in the AV node "relay station" that lead to rapid firing of electrical impulses from the atrium which bypass the AV node under certain conditions. "Certain conditions" include alcohol excess, too much stress, the intake of caffeine (including that in Coke and other colas), the presence of hyperthyroidism (overactive thyroid) and excessive thyroid hormone intake. Some drugs can also trigger PAT.
PAT is an example of an arrhythmia where the abnormality is in the electrical system of the heart, while the heart muscle and valves may be entirely normal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.